Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 18, 2022, 8:18 PM CDT for Bureau County, Henry County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2022, 8:18 PM CDT (01:18 UTC)
- Expired
- Sep 18, 2022, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Henry County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 8:45 PM CDT | HAIL 1 | Kewanee, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.1
The text
As transmitted.
518
WUUS53 KDVN 190118
SVRDVN
ILC011-073-190200-
/O.NEW.KDVN.SV.W.0151.220919T0118Z-220919T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
818 PM CDT Sun Sep 18 2022
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Henry County in northwestern Illinois...
Southwestern Bureau County in north central Illinois...
* Until 900 PM CDT.
* At 817 PM CDT, a severe thunderstorm was located over German
Corner, or near Kewanee, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Johnson-Sauk Trail State Park around 825 PM CDT.
Sheffield and Neponset around 835 PM CDT.
Other locations in the path of this severe thunderstorm include Buda,
Milo, Providence, Tiskilwa and Lone Tree Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4115 8947 4115 8964 4123 8964 4123 8987
4115 8987 4116 9026 4136 9027 4135 8946
TIME...MOT...LOC 0117Z 272DEG 37KT 4127 9000
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech3 follow-up statements
967
WWUS53 KDVN 190136 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
836 PM CDT Sun Sep 18 2022
ILC011-073-190200-
/O.CON.KDVN.SV.W.0151.000000T0000Z-220919T0200Z/
Henry IL-Bureau IL-
836 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN HENRY AND SOUTHWESTERN BUREAU COUNTIES...
At 836 PM CDT, a severe thunderstorm was located over Kewanee, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kewanee, Johnson-Sauk Trail State Park, Neponset, Milo and
Providence.
LAT...LON 4115 8947 4115 8964 4123 8964 4123 8987
4115 8987 4116 9016 4135 9008 4135 8946
TIME...MOT...LOC 0136Z 278DEG 17KT 4125 8996
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Ervin944
WWUS53 KDVN 190147
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
847 PM CDT Sun Sep 18 2022
ILC011-073-190200-
/O.CON.KDVN.SV.W.0151.000000T0000Z-220919T0200Z/
Henry IL-Bureau IL-
847 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN HENRY AND SOUTHWESTERN BUREAU COUNTIES...
At 847 PM CDT, a severe thunderstorm was located over Kewanee, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kewanee, Neponset, Milo, Providence and Johnson-Sauk Trail State
Park.
LAT...LON 4115 8947 4115 8964 4123 8964 4123 8987
4115 8987 4126 8997 4133 8993 4128 8956
TIME...MOT...LOC 0147Z 270DEG 29KT 4125 8989
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Ervin658
WWUS53 KDVN 190152
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
852 PM CDT Sun Sep 18 2022
ILC011-073-190202-
/O.EXP.KDVN.SV.W.0151.000000T0000Z-220919T0200Z/
Henry IL-Bureau IL-
852 PM CDT Sun Sep 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND
SOUTHWESTERN BUREAU COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4115 8947 4115 8964 4123 8964 4123 8987
4115 8987 4126 8997 4133 8993 4128 8956
TIME...MOT...LOC 0152Z 272DEG 37KT 4125 8984
$$
ErvinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:09 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 18, 6:09 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
Issued by National Weather Service La Crosse WI
609 PM CDT Sun Sep 18 2022
.SYNOPSIS...
Issued at 320 PM CDT Sun Sep 18 2022
Cold front pushing into northeast and western IA with very warm
and unstable airmass ahead of the front. Bulk shear of 55 kt
continues to spread eastward across IA with SBCAPE of 3500 J/kg
and steepening lapse rates. A strong short wave, seen on water
vapor movie loops, was diving into the northern Plains will
increase the mid level winds to 50+ kt across the area. LLJ will
also be increasing to 40+ kt this evening.
&&
.SHORT TERM...(This evening through Monday)
Issued at 320 PM CDT Sun Sep 18 2022
Key messages:
1) All modes of severe expected this evening into the overnight
hours. Several tornadoes, possibly strong, giant hail (>2 inch
dia), and damaging winds. In addition, there is a flash flood
threat in our southern counties.
2) The severe threat will ramp up after dark which makes it
potentially more dangerous.
3) Please have multiple ways to receive warnings.
Tonight: Strong parameters coming together for a significant
severe event for mid Sept. HRRR/NAMNEST ramp up the supercells by
7 pm then progressing to the south and east. The main area for
severe storms looks to be from the I-80 corridor southward into
northeast MO. After midnight, thunderstorms with large hail may
continue after midnight in our southern counties. Also, models
have been consistent showing backbuilding/training of storms in
our southern counties well into the overnight hours (flash flood
watch in effect). A weakening cold front will push through the cwa
with winds becoming north to northeast. Lows will range from the
mid 50s at Independence to the mid to upper 60s in our south.
Monday: The front looks to stall in or near the cwa or wash out as
it runs into a building hot dome to our south. Still humid in our
southern counties while less humid in the north. Highs will be in
the upper 70s to lower 80s.
.LONG TERM...(Monday night through Sunday)
Issued at 320 PM CDT Sun Sep 18 2022
Monday night through Tuesday night...upper high remains centered
over Texas and Oklahoma with broad ridging over the Great Plains.
A weak wave topping the ridge may bring a chance of showers and
storms Monday night over northeast IA and northern IL. Warmest
day of the week will be Tuesday, with highs in the upper 80s/low
90s. Heat indices will be a few degrees warmer in the middle 90s.
Wednesday-Sunday...a strong wave near the US Canada border will
drag a cold front through the Midwest just in time to begin the
Fall season. Models have come in a little faster with this fropa
and as a result Wednesday will be cooler and windy. 1000-500mb RH
progs continue to be meager along the front. Nonetheless, slight
chance/chance PoPs are forecast for a few scattered showers/storms
along the front. A much cooler and less humid airmass will bring
high temperatures in the 60s for the end of the work week. Lows in
the upper 40s/low 50s are forecast. Near to below normal temps
next weekend with highs in the upper 60s to lower 70s and lows
in the upper 40s and 50s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 609 PM CDT Sun Sep 18 2022
Two aviation related focus items for tonight.
Main concern for tonight is impact of expected convection as wave
and associated cold front moves through. Storm risk is relatively
limited to areas along and south of I80 so will likely see at least
a brief period where MVFR to briefly IFR conditions could prevail in
areas of stronger storms. KBRL has highest risk and confidence for
prolonged impact depending on evolution of convective complex.
As convective risk wains overnight, ceilings should become VFR area
wide but will have to watch for development of any fog. This could
bring MVFR conditions into morning hours Monday.
&&
.HYDROLOGY...
Issued at 320 PM CDT Sun Sep 18 2022
Headlines: Flash flood watch in effect 7 pm this evening until
7 am Monday morning. This is for our southern counties.
Flash flood watch in effect in our southern counties as 1-3 inches
of rain fell last night. The highest amount was 3 inches near
Keosauqua in southeast Iowa. We are expecting intense storms later
this evening, then models suggest backbuilding/training storms
going well into the overnight hours. With PWAT's over 2 inches
this historically has proven to cause intense rainfall with
additional rain amounts tonight of 2-4 inches. Be especially
cautious at night when it is harder to recognize flood dangers.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch from 7 PM CDT this evening through Monday morning
for Jefferson-Lee-Van Buren.
IL...Flood Watch from 7 PM CDT this evening through Monday morning
for Hancock.
MO...Flood Watch from 7 PM CDT this evening through Monday morning
for Clark-Scotland.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Shea/ARX
HYDROLOGY...HaaseHazardous weather outlook, Sep 18, 3:28 AM CDT, 16 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 328 AM CDT Sun Sep 18 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-190830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 328 AM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is an enhanced risk of severe thunderstorms late this afternoon and evening for areas south of a line from Belle Plaine Iowa through the Quad Cities. All severe weather hazards will be possible including large hail, damaging wind, and a few tornadoes. In addition, heavy rain may bring a localized flash flood threat to southeast Iowa, northeast Missouri, and west central Illinois. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Hot and humid conditions are forecast Tuesday, with afternoon heat indices in the mid to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening and tonight. GROSS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:15 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 45 min |
| Sep 18, 9:29 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 15 min |
| Sep 18, 9:37 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 53 min |
| Sep 18, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 28 min |
| Sep 18, 9:47 PM CDT | Tornado Warning | DVN | Hancock | 28 min |
| Sep 18, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 34 min |
| Sep 18, 10:30 PM CDT | Tornado Warning | DVN | Bureau, Putnam | 15 min |
| Sep 18, 11:32 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 19 min |
| Sep 19, 12:49 AM CDT | Severe Thunderstorm Warning | DVN | Hancock | 56 min |
| Sep 19, 1:41 AM CDT | Severe Thunderstorm Warning | DVN | Hancock | 14 min |
| Sep 19, 2:23 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.